Sinus node dysfunction: An adverse effect of lacosamide

Authors

  • Suganthi Chinnasami,

    Corresponding author
    1. Department of Clinical and Experimental Epilepsy, National Hospital for Neurology and Neurosurgery, London, United Kingdom
    • Address correspondence to Suganthi Chinnasami, Epilepsy Department, National Hospital for Neurology and Neurosurgery, Box 29, Queen Square, London WC1N 3BG, U.K. E-mail: dr.chinnasami.suganthi@gmail.com

    Search for more papers by this author
  • Chaturbhuj Rathore,

    1. Department of Clinical and Experimental Epilepsy, National Hospital for Neurology and Neurosurgery, London, United Kingdom
    Search for more papers by this author
  • John S. Duncan

    1. Department of Clinical and Experimental Epilepsy, National Hospital for Neurology and Neurosurgery, London, United Kingdom
    Search for more papers by this author

Summary

Lacosamide, a recently introduced antiepileptic drug, acts by enhancing the slow inactivation of voltage-dependent sodium channels. Cardiac conduction disturbances, namely atrial fibrillation and atrioventricular block, have been reported in patients with epilepsy. We report a patient with drug-resistant focal epilepsy who developed asymptomatic sinus node dysfunction following lacosamide use, which resolved on stopping lacosamide. This is the first report of sinus node dysfunction associated with lacosamide therapy.

Ancillary